Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Aug 9, 2021, 12:53 PM CDT for Orleans Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2021, 12:53 PM CDT (17:53 UTC)
- Expired
- Aug 9, 2021, 1:30 PM CDT
- In force
- 37 min
- Issued by
- NWS New Orleans, LA
- Hail
- 0.00 in
- Wind
- 30
County Orleans Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2279 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
104
WWUS84 KLIX 091753
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
1253 PM CDT Mon Aug 9 2021
LAZ064-077-078-091830-
Western Orleans LA-Upper St. Bernard LA-Eastern Orleans LA-
1253 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northwestern St.
Bernard and central Orleans Parishes through 130 PM CDT...
At 1252 PM CDT, Doppler radar was tracking a strong thunderstorm over
East New Orleans, moving southwest at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Orleans, Chalmette, East New Orleans, Belle Chasse, Violet,
Meraux, Arabi and Lakefront Airport.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 239 and 255.
Interstate 510 between mile markers 1 and 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3003 9010 3003 9003 3006 9003 3004 9002
3006 8997 3015 8988 3015 8985 3011 8985
3010 8982 3014 8976 3013 8974 3004 8980
3002 8984 2996 8984 2987 8991 2987 8992
TIME...MOT...LOC 1752Z 032DEG 5KT 3005 8996
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
MSWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:23 AM CDT, 9 hours 30 minutes earlier.
Area forecast discussion, Aug 9, 3:23 AM CDT, 9 hours 30 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 323 AM CDT Mon Aug 9 2021 .SYNOPSIS... Aloft, upper troughs are noted near New York City, Chicago and and over Montana. Weak ridging is over the Gulf of Mexico and the northern Plains states. At the surface, high pressure extends from the Carolinas to the north central Gulf. At 3 AM CDT, isolated showers were noted over the Gulf of Mexico. Temperatures generally ranged from the mid 70s to lower 80s. && .SHORT TERM (through Wednesday night)... Not much in the way of changes expected over the next few days with high pressure over the Gulf of Mexico. Daily high temperatures generally in the 90 to 95 range and afternoon dew points in the lower and mid 70s will make for somewhat uncomfortable conditions. Precipitable water values are expected to remain near 1.8 inches across northern portions of the area through Wednesday, but closer to 2 inches along the Interstate 10/12 corridors. This will produce CAPE values of 2000-3000 J/kg (the lower values mainly north) each afternoon. This will produce isolated to scattered convection, primarily during the heat of each afternoon, dissipating by sunset in most areas. Have trended guidance PoPs down somewhat from NBM levels, but may still be a little on the high side for the next few days. Heat index values mainly in the 103F-108F range today, and contemplated a Heat Advisory, but only a limited area around Lake Maurepas looks to have much potential to eclipse 108F. Will not issue for now, and day shift can monitor forecast temperature/dew point grids and assess convective potential based on 12z LIX sounding. If convective threat diminishes further than expected, an advisory may be necessary later this morning. Outflow from convection would diminish any heat related illness threat. 35 && .LONG TERM (Thursday and beyond)... By this portion of the forecast period, an upper level ridge over the southeast will be fighting for its existence while a broad trough pushes into the upper Mississippi and Ohio River Valleys. Pockets of higher moisture within generally southeast flow will bring the chance for mostly afternoon thunderstorms. Should be looking at somewhere around 50% coverage give or take 10% depending on timing of 2" PW air moving through. As this portion of the forecast period progresses, higher moisture looks to become better established locally. There also won't be much subsidence to inhibit convection as the only upper level ridge in sight will be centered about 1500 miles northwest of the CWA in the vicinity of Idaho. Therefore, pretty much stuck with NBM's steady day-to- day temps and slow increase in POPs. MEFFER && .AVIATION... VFR conditions will prevail through at least midday with partly cloudy skies and light winds. Scattered afternoon thunderstorms possible, thus will carry VCTS in TAFs for the afternoon hours. MEFFER && .MARINE... High pressure at the surface will become dominant over the northern Gulf coast region going through the middle to latter part of the week. Mostly south to southeast winds of 10 knots or less are expected across the waters through Friday with seas during the period mostly 2 feet or less. Isolated to scattered showers and thunderstorms are expected at times during the period with the greatest thunderstorm risks likely coming late in the week and next weekend. && .PRELIMINARY POINT TEMPS/POPS... MCB 94 74 94 74 / 30 10 20 0 BTR 92 74 93 74 / 50 10 30 0 ASD 94 76 94 76 / 30 10 30 10 MSY 95 79 94 79 / 40 10 30 10 GPT 92 76 92 76 / 30 10 30 10 PQL 93 76 93 76 / 30 10 30 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Aug 9, 12:14 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1214 PM CDT Mon Aug 9 2021
LAZ077-078-091745-
Western Orleans LA-Eastern Orleans LA-
1214 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of eastern Orleans
Parish through 1245 PM CDT...
At 1212 PM CDT, Doppler radar was tracking a strong thunderstorm over
New Orleans East, moving northeast at 10 mph.
HAZARD...Wind gusts of 20 to 30 mph, heavy rainfall and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could blow around unsecured objects. Heavy
rainfall could lead to localized street flooding.
Locations impacted include...
New Orleans, East New Orleans and Lake Catherine.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 245 and 255.
Interstate 510 between mile markers 1 and 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized street flooding. Do not drive your vehicle through flooded
roadways. Additionally heavy rain will reduce visibility along area
roadways including Interstate 10 between mile markers 245 and 255,
and Interstate 510.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3000 8989 2999 8993 3005 8999 3008 8993
3015 8988 3015 8985 3010 8984 3010 8981
3016 8974 3010 8967 3008 8968 3007 8972
3004 8976 3004 8982 2999 8988
TIME...MOT...LOC 1712Z 226DEG 8KT 3008 8992
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
95/DMSpecial weather statement, Aug 9, 12:53 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1253 PM CDT Mon Aug 9 2021
LAZ064-077-078-091830-
Western Orleans LA-Upper St. Bernard LA-Eastern Orleans LA-
1253 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northwestern St.
Bernard and central Orleans Parishes through 130 PM CDT...
At 1252 PM CDT, Doppler radar was tracking a strong thunderstorm over
East New Orleans, moving southwest at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Orleans, Chalmette, East New Orleans, Belle Chasse, Violet,
Meraux, Arabi and Lakefront Airport.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 239 and 255.
Interstate 510 between mile markers 1 and 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3003 9010 3003 9003 3006 9003 3004 9002
3006 8997 3015 8988 3015 8985 3011 8985
3010 8982 3014 8976 3013 8974 3004 8980
3002 8984 2996 8984 2987 8991 2987 8992
TIME...MOT...LOC 1752Z 032DEG 5KT 3005 8996
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
MSWThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:14 PM CDT | Special Weather Statement | LIX | Orleans | 31 min |
| Aug 9, 1:36 PM CDT | Areal Flood Advisory | LIX | Orleans, Saint Bernard | 114 min |
| Aug 9, 1:41 PM CDT | Special Marine Warning | LIX | 49 min | |
| Aug 9, 2:15 PM CDT | Special Weather Statement | LIX | West Baton Rouge | 45 min |
| Aug 9, 2:47 PM CDT | Special Weather Statement | LIX | Livingston | 43 min |
| Aug 9, 3:16 PM CDT | Special Weather Statement | LIX | Tangipahoa | 29 min |
| Aug 9, 3:43 PM CDT | Special Weather Statement | LIX | Tangipahoa | 32 min |
| Aug 9, 3:47 PM CDT | Special Weather Statement | LIX | Tangipahoa | 28 min |
| Aug 9, 4:06 PM CDT | Special Weather Statement | LIX | Pike | 24 min |
| Aug 9, 4:32 PM CDT | Special Weather Statement | LIX | Walthall | 58 min |
| Aug 9, 5:30 PM CDT | Special Weather Statement | LIX | Marion | 15 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.